Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 5, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Apr 10, 2017, 9:11 PM CDT for Crockett County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2017, 9:11 PM CDT (02:11 UTC)
- Expired
- Apr 11, 2017, 2:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Crockett County, TX
The radar
The San Angelo radar (KSJT), 146 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 2.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2462 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -3.9
The text
As transmitted.
597
WGUS54 KSJT 110211
FFWSJT
TXC105-110700-
/O.NEW.KSJT.FF.W.0005.170411T0211Z-170411T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
911 PM CDT MON APR 10 2017
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Southeastern Crockett County in west central Texas...
* Until 200 AM CDT
* At 905 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain in southwest Crockett county. Radar has estimated 3 to
5 inches of rainfall has fallen 20 to 25 miles southwest of Ozona.
This the eastern edge of a band of thunderstorms with very heavy
rainfall moving east across southern Crockett county, south of the
I-10 corridor. This band of storms may produce up to an additional
3 to 5 inches of rainfall...and produce flash flooding.
* Some locations that will experience flooding include...
The Intersection Of Ranch Road 2083 And Highway 405, I-10 Near The
Crockett-Sutton County Line, Ft Lancaster and The Intersection Of
Highway 163 And Ranch Road 1973.
LAT...LON 3029 10176 3034 10171 3034 10166 3039 10169
3042 10174 3044 10172 3047 10173 3047 10169
3049 10169 3057 10165 3064 10167 3067 10177
3067 10137 3066 10096 3029 10096
$$
041 follow-up statement
097
WGUS74 KSJT 110405
FFSSJT
Flash Flood Statement
National Weather Service San Angelo TX
1105 PM CDT MON APR 10 2017
TXC105-110700-
/O.CON.KSJT.FF.W.0005.000000T0000Z-170411T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crockett TX-
1105 PM CDT MON APR 10 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTHERN CROCKETT COUNTY...
Radar has estimated a large area of heavy rainfall of 3 to 5 inches
has fallen over southwest Crockett County...south of interstate 10
and west of highway 163.
Only light amounts of rainfall are expected through 2 AM.
This heavy rainfall, however, will take several hours to drain...and
low water crossings and low lying areas will likely have water in
them. Do not drive through water of unknown depth.
Some locations that will experience flooding include...
The Intersection Of Ranch Road 2083 And Highway 405, I-10 Near The
Crockett-Sutton County Line, Ft Lancaster.
&&
LAT...LON 3029 10176 3034 10171 3034 10166 3039 10169
3042 10174 3044 10172 3047 10173 3047 10169
3049 10169 3057 10165 3064 10167 3067 10177
3067 10137 3066 10096 3029 10096
$$
04What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 10, 6:29 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Apr 10, 6:29 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 629 PM CDT Mon Apr 10 2017 .AVIATION... /00Z TAFS/ Look for VFR conditions to dominate most of West Central Texas for the next 24 hours. A cold front will stall along or just south of our Interstate 10 corridor tonight. Stratus will then develop near sunrise, across mainly our southern counties. Plus, showers and thunderstorms are possible, mainly along and near this front. By tomorrow afternoon, expect VFR conditions across all of West Central Texas. && .PREV DISCUSSION... /issued 307 PM CDT Mon Apr 10 2017/ SHORT TERM... (Tonight and Tuesday) A cold front is moving south through the forecast area. Currently it extends from San Saba county through northwest Menard County to northwest Crockett County. Isolated to scattered rain showers with very isolated heavy showers were mostly in southern Tom Green County along and within 50 miles north of the front. The cold front will slow down as it moves southeast through the forecast area and there is a chance for heavy rain in San Saba, Mason and Kimble counties this evening and overnight...a Flash Flood Watch is currently posted for those counties until 7AM CDT Tuesday. A few storms could reach severe levels over southeastern counties later today, therefore the Storm Prediction Center has issued a Severe Thunderstorm Watch for San Saba, McCullough, Menard, Mason, Schleicher, Sutton and Kimble Counties until 11PM CDT tonight. Expect cooler temperatures on Tuesday with lows near 50 degrees in the Big Country to near 60 from Ozona to Junction. High temperatures on Tuesday will be in the low to mid 70s with some cloudiness lingering. Chances for rain of 30 to 50 percent continues through mid-Tuesday across southern and especially southeastern most counties. Rain chances are 20 percent or less from San Angelo northward. 22 LONG TERM... (Tuesday night through Sunday) Quieter weather is expected Tuesday night into Wednesday as weak upper level ridging develops across West Central Texas ahead of the next approaching upper level shortwave trough. Overnight lows will mainly be in the mid 50s to near 60 degrees, with high temperatures on Wednesday near seasonal normals, in the mid to upper 70s. The next upper level shortwave trough will track across the South Plains/Texas Panhandle Wednesday night into Thursday. At this point, the best chance for showers and thunderstorms looks to be across our western and northern counties, closest to the track of the aforementioned shortwave trough. Current rain chances range from likely across our northwest counties, to slight chance across our southeast counties. Highs on Thursday will be near seasonal normals, in the mid to upper 70s. Drier conditions are anticipated Friday and Saturday as weak upper level ridging develops across the forecast area. The next chance for showers and thunderstorms looks to be late next weekend into the first part of next week as the next upper level storm system approaches from the west. For now, PoPs were kept in the slight chance/chance category given the uncertainty this far out. Daniels && .PRELIMINARY POINT TEMPS/POPS... Abilene 53 74 58 77 / 20 10 10 20 San Angelo 57 74 59 79 / 20 20 20 20 Junction 60 74 60 78 / 60 40 10 20 Brownwood 57 73 58 77 / 40 20 10 20 Sweetwater 52 72 58 76 / 10 10 10 20 Ozona 58 73 60 75 / 30 30 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Tuesday morning for Kimble-Mason-San Saba. &&
Hazardous weather outlook, Apr 10, 2:59 PM CDT, 6 hours 12 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 259 PM CDT Mon Apr 10 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-112000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 259 PM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible this afternoon into tonight. Some of the storms may become severe this afternoon and evening, mainly south and east of a Brownwood to Eldorado to Sonora line. The main hazards will be dangerous lightning, large hail, and damaging winds. In addition, locally heavy rainfall may caused localized flooding, especially in urban areas and poor drainage places. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday An isolated severe thunderstorm is possible west of a line from Rotan to Mertzon to Ozona Wednesday night into Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon.
In the hours before
Special weather statement, Apr 10, 6:37 PM CDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service San Angelo TX
637 PM CDT MON APR 10 2017
TXZ170-110030-
Mason TX-
637 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MASON COUNTY UNTIL
730 PM CDT...
At 637 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mason, moving northeast at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Pontotoc around 730 PM CDT.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
west central Texas.
LAT...LON 3073 9925 3081 9924 3092 9906 3092 9897
3082 9897
TIME...MOT...LOC 2337Z 236DEG 14KT 3080 9918
04Special weather statement, Apr 10, 7:41 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service San Angelo TX
741 PM CDT MON APR 10 2017
TXZ076-110130-
Crockett TX-
741 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CROCKETT COUNTY UNTIL 830
PM CDT...
At 740 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Sheffield. this storm was nearly stationary.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of central Crockett
County, including the following locations: Ft Lancaster and The
Intersection Of I-10 And Highway 290.
LAT...LON 3049 10169 3050 10168 3052 10168 3055 10165
3063 10166 3065 10169 3066 10172 3065 10177
3066 10177 3074 10153 3050 10145
TIME...MOT...LOC 0040Z 253DEG 4KT 3060 10167
AJWSpecial weather statement, Apr 10, 7:47 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service San Angelo TX
747 PM CDT MON APR 10 2017
TXZ170-110130-
Mason TX-
747 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MASON COUNTY UNTIL
830 PM CDT...
At 746 PM CDT, Doppler radar was tracking a strong thunderstorm 2
miles southeast of Mason, moving east at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of east central Mason
County, including the following locations: The Intersection Of US-87
And Ranch Road 783.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
west central Texas.
LAT...LON 3064 9928 3071 9924 3083 9897 3076 9896
3063 9897
TIME...MOT...LOC 0046Z 248DEG 14KT 3069 9920
04Special weather statement, Apr 10, 8:06 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service San Angelo TX
806 PM CDT MON APR 10 2017
TXZ155-170-110145-
Mason TX-San Saba TX-
806 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MASON AND
SOUTHWESTERN SAN SABA COUNTIES UNTIL 845 PM CDT...
At 805 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fredonia, or 11 miles northeast of Mason, moving northeast at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Pontotoc around 835 PM CDT.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
west central Texas.
LAT...LON 3092 9883 3092 9897 3077 9897 3081 9919
3103 9904 3094 9881
TIME...MOT...LOC 0105Z 220DEG 11KT 3086 9908
04Special weather statement, Apr 10, 8:48 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service San Angelo TX
848 PM CDT MON APR 10 2017
TXZ155-170-110230-
Mason TX-San Saba TX-
848 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SAN SABA COUNTY UNTIL
930 PM CDT...
At 847 PM CDT, Doppler radar was tracking a strong thunderstorm near
Field Creek, or 17 miles northwest of Llano, moving east at 20 mph
along the southern San Saba County Line.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm along with heavy rainfalls up to 2 inches.
This strong thunderstorm will be near...
Cherokee around 925 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 1100 PM CDT for
west central Texas.
LAT...LON 3092 9850 3092 9896 3082 9897 3082 9899
3100 9902 3111 9847 3108 9846 3106 9849
3104 9846
TIME...MOT...LOC 0147Z 263DEG 16KT 3093 9889
04Local storm report, Apr 10, 9:08 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
908 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 6 E MASON 30.75N 99.13W
04/10/2017 E1.50 INCH MASON TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1700054
HUBERThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:41 PM CDT | Special Weather Statement | SJT | Crockett | 49 min |
| Apr 10, 7:47 PM CDT | Special Weather Statement | SJT | Mason | 43 min |
| Apr 10, 7:54 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 66 min |
| Apr 10, 8:06 PM CDT | Special Weather Statement | SJT | Mason | 39 min |
| Apr 10, 8:11 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 49 min |
| Apr 10, 8:24 PM CDT | Areal Flood Advisory | SJT | Mason | 111 min |
| Apr 10, 8:48 PM CDT | Special Weather Statement | SJT | San Saba | 42 min |
| Apr 10, 8:56 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 49 min |
| Apr 10, 8:59 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 61 min |
| Apr 10, 9:18 PM CDT | Special Weather Statement | SJT | Kimble | 27 min |
| Apr 10, 9:29 PM CDT | Flash Flood Warning | SJT | Kimble, Mason | 3 hr |
| Apr 10, 9:46 PM CDT | Special Weather Statement | SJT | Mason | 44 min |
| Apr 10, 9:59 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 46 min |
| Apr 10, 10:12 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 63 min |
| Apr 10, 10:51 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 38 min |
| Apr 10, 10:55 PM CDT | Special Weather Statement | SJT | McCulloch | 20 min |
| Apr 10, 11:16 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 59 min |
| Apr 11, 11:43 AM CDT | Special Weather Statement | SJT | Menard | 47 min |
| Apr 11, 12:08 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, McCulloch, Mason, Menard | 52 min |
| Apr 11, 12:55 PM CDT | Special Weather Statement | SJT | Mason | 50 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.